MAUDE Adverse Event Report: ZIMMER DENTAL IMPL TAPERED SP 3.7MM 12M M OCTAGON; DENTAL IMPLANT

ZIMMER DENTAL IMPL TAPERED SP 3.7MM 12M M OCTAGON; DENTAL IMPLANT
Catalog Number SPB12
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when implant was placed at tooth site #36, the surgeon attempted to remove the mount and the implant came with it, they are still attached to each other.No additional appointment required.No patient impact.Surgery was not completed using another device.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A1: patient identifier unknown / not provided.A4: patient weight unknown / not provided.G4: premarket identification k011245/k002188.
 
Additional Manufacturer Narrative
Zimvie complaint number cmp-(b)(4).The following fields have been updated: b4: date of this report b5: describe event or problem g3: date received by manufacturer g6: type of report h1: type of reportable event h2: follow up type h3: device evaluated by manufacturer h6: adverse event problem h10: additional narrative zimvie received one (1) spb12, (impl tapered sp 3.7mm 12m m octagon) for evaluation.Visual evaluation of the as returned devices identified the implant and bundle mount with signs of use.The implant did not disengage/release from the mount as intended during a physical / functional test.This complaint refers to the specific device being investigated for this complaint record.Device history record (dhr) review was completed for the subject lot number 2120004321.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2120004321 for similar events and no other complaint was identified.Review completed utilizing keywords: does not disengage/release.Based on the investigation and risk management file review, the most likely root causes determined from the investigation are incorrect techniques used during implant placement - customer error.Therefore, based on the available information and functional testing, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
IMPL TAPERED SP 3.7MM 12M M OCTAGON
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19770622
Report Number0002023141-2024-02422
Device Sequence Number12912610
Product Code DZE
UDI-Device Identifier00889024017184
UDI-Public(01)00889024017184(17)280926(10)2120004321
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K082639
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSPB12
Device Lot Number2120004321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient EthnicityNon Hispanic